Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 135, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Aug 12, 2002, 7:43 PM EDT for Blair County, Huntingdon County, Pennsylvania. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2002, 7:43 PM EDT (23:43 UTC)
- Expired
- Aug 12, 2002, 8:45 PM EDT
- In force
- 62 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
Counties Blair County, PA, Huntingdon County, PA
The radar
The State College radar (KCCX), 54 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 387 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
213 WUUS51 KCTP 122343 SVRCTP PAC013-061-130045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 742 PM EDT MON AUG 12 2002 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HUNTINGDON COUNTY IN CENTRAL PENNSYLVANIA BLAIR COUNTY IN CENTRAL PENNSYLVANIA * UNTIL 845 PM EDT. * AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MARTINSBURG...OR 8 MILES SOUTHEAST OF HOLLIDAYSBURG...MOVING SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ENTRIKEN AND SHY BEAVER AROUND 825 PM. TROUGH CREEK SP AROUND 845 PM. THE MAIN THREAT FROM THIS STORM IS A DAMAGING WIND GUST. EXPECT GUSTS TO EXCEED 60 MPH. THESE WINDS CAN EASILY KNOCK DOWN TREES AND POWER LINES...AND CAUSE PROPERTY DAMAGE. LARGE HAIL IS ALSO POSSIBLE. THE SAFEST PLACE TO BE DURING A SEVERE THUNDERSTORM IS INSIDE A SUBSTANTIAL SHELTER...AWAY FROM WINDOWS. INTENSE RAINFALL IS ALSO LIKELY WITH THIS STORM. THE HEAVY RAIN WILL CAUSE WATER TO POND ON AREA ROADS AND REDUCE VISIBILITIES TO NEAR ZERO...WHICH WILL MAKE TRAVEL HAZARDOUS. THE RAIN WILL ALSO FILL DITCHES AND SMALL STREAMS QUICKLY...AND MAY LEAD TO FLOODING. $$ LAT...LON 4047 7827 4030 7841 4019 7808 4041 7797
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 1:35 PM EDT, 6 hours 8 minutes earlier.
Area forecast discussion, Aug 12, 1:35 PM EDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 135 PM EDT MON AUG 12 2002 ...WORK ZONES OUT BY 330 PM... ...ZONES BY 4 PM... CURRENT FCST NOT BAD...MAINLY MINOR ADJUSTMENTS. ...DISC... ...SHORT TERM... WEAK DISTURBANCE FROM THE OHIO VALLEY WILL BRING CHC OF SHOWERS AND STORMS TO THE THE AREA THIS AFTERNOON AND EARLY TONIGHT. A FEW THE SHOWERS MIGHT PERSIST AS LATE AS EARLY TUE AM...MAINLY ALONG THE NY BORDER. WIND SHEAR NOT VERY GOOD...THUS SEVERE NOT LIKELY. ESTIMATED VIL WOULD BE MID 50S. REAL DRY OUT...HYDRO NOT A CONCERN...AS THINGS WILL MOVE...BUT SLOWLY. BEST CHC OF SEEING RAIN WILL BE N AND W SECTIONS. JUST BELOW HEAT ADVISORY FOR SUSQ VLY NEXT FEW DAYS. ...LONG TERM... BEST CHC FOR SHOWERS AND STORMS STILL LOOKS TO BE THU...AS WEAKENING FRONT NEARS. SHOWERS MIGHT LINGER NOW INTO THU NIGHT. WILL TAKE A LOOK AT THE SAT THROUGH MONDAY PERIOD. MID AND LONG RANGE SOLUTIONS SHOWING SOME VARIATION EACH DAY...SO WILL HAVE TO SEE WHAT NCEP BRINGS TO LIGHT. .CTP...NONE. MARTIN
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 7:41 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 49 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.